Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 136, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 2009, 12:56 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2009, 12:56 PM CDT (17:56 UTC)
- Expired
- Apr 29, 2009, 2:15 PM CDT
- In force
- 79 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 9:36 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:30 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 29, 12:30 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT WED APR 29 2009
...MESOSCALE UPDATE...
.DISCUSSION...
SURFACE PRESSURE FALLS OF UP TO 6 MB PER 3 HOURS HAVE DEVELOPED ALONG
THE BACK SIDE OF THE CONVECTIVE COMPLEX MOVING ACROSS EASTERN
OKLAHOMA. WE ALSO NOTE A SHARP GRADIENT DEVELOPING IN
THE REFLECTIVITY NORTHWEST OF THE MESOSCALE VORT CENTER. THE
STRONGEST PRESSURE FALLS ARE IN THE AREA OF THE TIGHTENING
REFLECTIVITY GRADIENT. THIS SUGGEST THE POSSIBILITY OF STRONG
EAST WINDS DEVELOPING ALONG THE BACK EDGE OF THE PRECIPITATION...
WITH THE MOST FAVORED AREA IN NORTHEAST OKLAHOMA. A WIND ADVISORY
OR HIGH WIND WARNING MAY BE REQUIRED IN PARTS OF THE AREA SOON.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....99Hazardous weather outlook, Apr 29, 9:03 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 903 AM CDT WED APR 29 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 845 AM CDT WED APR 29 2009 ...HEAVY RAIN EVENT EXPECTED OVER EAST OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. FLASH FLOOD. RISK...ELEVATED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. AREA AT GREATEST RISK...ALL AREAS. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. AREA AT GREATEST RISK...ALL AREAS. DISCUSSION... AN UPPER TROUGH WITH A DEEPENING MID LEVEL LOW PRESSURE AREA IS APPROACHING EASTERN OKLAHOMA AT MID MORNING WITH AN IMPRESSIVE AREA OF RAIN AND THUNDERSTORMS. RAINFALL AMOUNTS TO OUR WEST HAVE APPROACHED 4 INCHES IN SOUTHWEST OKLAHOMA AND THIS AREA IS MOVING INTO EASTERN OKLAHOMA LATE THIS MORNING. PRECIPITABLE WATER VALUES ARE FORECAST TO BE NEAR 2 INCHES LATER TODAY AS SOUTH WINDS CONTINUE TO FEED MOISTURE INTO THE AREA AHEAD OF THIS SYSTEM. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. HEAVY RAIN IS LIKELY. WIDESPREAD AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH OF THE AREA THROUGH THURSDAY WITH LOCAL AMOUNTS OF 5 TO 7 INCHES POSSIBLE. SATURATED SOIL CONDITIONS WILL ENHANCE RUNOFF...WHICH WILL LIKELY LEAD TO FLOODING PROBLEMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... THE UPPER LEVEL PATTERN IS NOT EXPECTED TO UNDERGO MUCH EVOLUTION OVER THE COMING WEEK. THEREFORE... THE ACTIVE WEATHER PATTERN WILL PERSIST THROUGHOUT THE ENTIRE 7 DAY FORECAST PERIOD. THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL AGAIN BECOME A CONCERN ON FRIDAY AS A SURFACE FRONT ENTERS THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND REMAIN AWARE OF CONDITIONS OVER THE COMING DAYS. WEATHER CONDITIONS AND FORECASTS THIS TIME OF YEAR ARE SUBJECT TO VERY RAPID CHANGES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 29, 11:43 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CDT WED APR 29 2009
OKZ065-066-071-291730-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
1143 AM CDT WED APR 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 1142 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES WEST OF BEARDEN TO 5 MILES SOUTHWEST OF
VERNON...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW...PHAROAH...CASTLE...PADEN...BOLEY...MASON...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...HANNA...
VERNON...RAIFORD...STIDHAM...PIERCE...HITCHITA AND COUNCIL HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3560 9662 3555 9562 3520 9576 3520 9582
3515 9597 3529 9599 3529 9643 3545 9644
3545 9647 3542 9649 3544 9656 3541 9653
3538 9654 3538 9655 3539 9657 3541 9659
TIME...MOT...LOC 1642Z 240DEG 23KT 3535 9656 3518 9600Special weather statement, Apr 29, 12:17 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT WED APR 29 2009
OKZ060-064>067-070-071-291815-
CREEK OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-TULSA
OK-WAGONER OK-
1217 PM CDT WED APR 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE...SOUTHWESTERN WAGONER...SOUTHEASTERN CREEK AND TULSA
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE AND CENTRAL OKFUSKEE
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
AT 1216 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF CASTLE...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...
OKMULGEE...HENRYETTA...SCHULTER...MORRIS...PRESTON...BEGGS...
HECTORVILLE...BIXBY...GLENPOOL...COWETA...SLICK...MOUNDS...
KIEFER...KELLYVILLE...SAPULPA...AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3601 9625 3602 9556 3543 9567 3544 9643
TIME...MOT...LOC 1716Z 210DEG 27KT 3540 9622The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:49 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 40 hr |
| Apr 29, 11:04 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 56 min |
| Apr 29, 11:42 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 2 hr |
| Apr 29, 11:43 AM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Apr 29, 11:51 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg, Pushmataha | 54 min |
| Apr 29, 11:56 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 64 min |
| Apr 29, 12:17 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 58 min |
| Apr 29, 12:46 PM CDT | Wind Advisory | TSA | Craig, Creek, McIntosh, Mayes, Muskogee, Nowata and 7 more | 3 hr |
| Apr 29, 1:07 PM CDT | Flash Flood Warning | TSA | Choctaw | 2 hr |
| Apr 29, 2:06 PM CDT | River Flood Warning | TSA | Nowata | 3 days |
| Apr 29, 2:16 PM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Apr 29, 2:18 PM CDT | Special Weather Statement | TSA | LeFlore | 57 min |
| Apr 29, 3:19 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Apr 28, 7:19 PM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| Apr 29, 4:13 PM CDT | Special Weather Statement | TSA | Franklin | 47 min |
| Apr 29, 4:31 PM CDT | Special Weather Statement | TSA | Franklin | 44 min |
| Apr 29, 4:59 PM CDT | Special Weather Statement | TSA | Madison | 46 min |
| Apr 29, 5:04 PM CDT | Tornado Warning | TSA | Madison | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.